Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1979, Volume 47, Issue 2

Some Evidence of the Efficiency of a Speculative Market<387:SEOTEO>2.0.CO;2-E
p. 387-392

Mukhtar M. Ali

It is well known that the returns on various betting opportunities at a racetrack are determined by a competitive bidding of the bettors in a natural environment of their decision making. In this paper, two simple bets of unknown but identical winning probabilities are identified. An analysis of 1,089 observations shows that the data are consistent with the hypothesis that both bets are identically priced, an implication of an efficient speculative market.

Log In To View Full Content

Journal News